Alert archive / California / Wind Advisories in 2022
Wind Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 3, 2022, 1:56 AM PST for 9 counties in California. It took effect at Mar 4, 2022, 7:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2022, 1:56 AM PST (09:56 UTC)
- In effect from
- Mar 4, 2022, 7:00 AM PST
- Expired
- Mar 4, 2022, 9:00 PM PST
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 48 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS76 KMTR 030956 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 156 AM PST Thu Mar 3 2022 CAZ006-505-509-031800- /O.NEW.KMTR.WI.Y.0003.220304T1500Z-220305T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, and Pacifica 156 AM PST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
6 follow-up statements
966 WWUS76 KMTR 031823 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1023 AM PST Thu Mar 3 2022 CAZ006-505-509-040600- /O.CON.KMTR.WI.Y.0003.220304T1500Z-220305T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, and Pacifica 1023 AM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
613 WWUS76 KMTR 040113 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 513 PM PST Thu Mar 3 2022 CAZ508-529-530-040915- /O.EXA.KMTR.WI.Y.0003.220304T1500Z-220305T0300Z/ San Francisco Bay Shoreline-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of Oakland, Fremont, Hayward, Daly City, Berkeley, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 513 PM PST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...San Francisco Bay Shoreline, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505-509-040915- /O.CON.KMTR.WI.Y.0003.220304T1500Z-220305T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, and Pacifica 513 PM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
053 WWUS76 KMTR 040900 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 100 AM PST Fri Mar 4 2022 CAZ006-505-508-509-529-530-041800- /O.CON.KMTR.WI.Y.0003.220304T1500Z-220305T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 100 AM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northern California. * WHEN...From 7 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
226 WWUS76 KMTR 041733 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 933 AM PST Fri Mar 4 2022 CAZ006-505-508-509-529-530-050300- /O.CON.KMTR.WI.Y.0003.000000T0000Z-220305T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 933 AM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...All coastal areas of the San Francisco Bay Area and Central Coast including the San Francisco Bay Shoreline. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
686 WWUS76 KMTR 050219 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 619 PM PST Fri Mar 4 2022 CAZ006-505-508-509-529-530-050500- /O.EXT.KMTR.WI.Y.0003.000000T0000Z-220305T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 619 PM PST Fri Mar 4 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...All coastal areas of the San Francisco Bay Area and Central Coast including the San Francisco Bay Shoreline. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
622 WWUS76 KMTR 050449 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 849 PM PST Fri Mar 4 2022 CAZ006-505-508-509-529-530-050600- /O.EXP.KMTR.WI.Y.0003.000000T0000Z-220305T0500Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 849 PM PST Fri Mar 4 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds peaked late this afternoon to early evening and have been gradually weakening since then. Wind speeds now fallen below criteria for a wind advisory for the majority of the region, however, locally breezy winds will continue into the night. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:28 PM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 2, 9:28 PM PST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
928 PM PST Wed Mar 2 2022
.SYNOPSIS...Low clouds return tonight. Unsettled weather will
impact the area Thursday into Saturday, though most precipitation
is expected to arrive during the day tomorrow, with hit or miss
showers Friday and Saturday.
&&
.DISCUSSION...as of 08:35 PM PST Wednesday...
Made a few adjustments to rain chances for tonight into Thursday
morning based on radar trends and a consensus of the high
resolution forecast model guidance. Kept the greater PoPs just
offshore in association with a frontally forced band of showers
but slowed the arrival time just a tad for inland areas of the
North Bay. Otherwise no other changes to the going forecast.
Shower chances should increase for tomorrow into Friday with
generally light rain accumulations expected. Please see the
previous Forecast Discussion included below for more information.
&&
.PREV DISCUSSION...as of 02:00 PM PST Wednesday...A change in the
weather pattern is underway across the region today as a 580dm
500mb high pressure ridge (now centered over SoCal/Desert
Southwest) is gradually replaced by an approaching 552dm Gulf of
Alaska trough. This change was evident as early as sunrise this
morning as scattered to broken high clouds saturated the region
and a thick fog bank enveloped the San Francisco Bayshore and
nearshore valleys. As of noon, temperatures are down a few to
several degrees where the fog bank developed across the Bay Area
while observations from the Central Coast are similar, if not
slightly higher, than yesterday's readings at the same time given
their proximity to the departing ridge. For the rest of the day,
expect minor additional warming to push nearshore locations into
the 60s, interior locations into the 70s, and a the warmest
southern locations into the low 80s, or roughly 8 to 16 degrees
above normal.
For tonight, HREF indicates a 80% probability of the return of
low clouds associated with marine stratus, this time also
including the entire coast to the Monterey Bay. The local WRF
backs this up giving increased confidence. Given a transition
towards lower pressure it is likely to see cloud bases lift at
least a few hundred feet to 800-1200 feet versus the fog bank that
developed this morning.
There have been some changes to the forecast regarding the
upcoming storm system. First, ensemble model systems and
deterministic hi- res models continue to slow down the arrival of
this storm system; it is now expected to arrive early Thursday
morning in the North Bay rather than tonight. Second, the
trajectory of the storm system has changed enough to drastically
alter the forecast precipitation amounts (more so offshore and
pivots in an unfavorable location). Finally, breezy to gusty
northerly winds of 25 to 40 mph are expected to arrive in the post
frontal environment Friday afternoon. Consequently, the afternoon
forecast package has been adjusted to account for these changes.
So, with these changes, how do the next few days look?
The low pressure trough descending from the Gulf of Alaska will be
driven by two discrete vorticity waves that will coincide with two
periods of wetter weather between tomorrow and Saturday.
The first of these vort pulses is driving the trough to dig
southward from the Gulf of Alaska on the heels of an atmospheric
river currently impacting the Pacific Northwest. As this trough
descends from the Gulf of Alaska it will advect the remnant
0.85 - 1.15" TPW atmospheric river precipitable water plume
southward towards the broader Bay Area between tonight and
tomorrow morning. The surface cold front out ahead of this feature
will then move into the coastal North Bay through Thursday
morning and bring light to locally moderate precipitation there
before stalling out through the tail end of tomorrow morning.
This stall occurs as a result of the vort max descends into the
base of the trough, causing the trough to reorganize into a quasi
cut off low and weaken it briefly. Areas of the interior North Bay
and East Bay look to suffer the most in response to the
reorganization of the trough as latest data suggestions
precipitation amounts falling to as low as 0.01 to 0.05" for these
areas. At this point, the cold front will begin to fracture and
dissipate as the the trough axis pivots ashore and move into the
South Bay/Central Coast area tomorrow afternoon/evening. Not all
is lost as the trough becomes negatively tilted (enhanced
dynamics) as this occurs, increasing likelihood of rain showers
Thursday night into Friday morning. Northerly winds will
strengthen in the post frontal environment through the day on
Friday and result in breezy to gusty winds across the region,
roughly on the order of 25 mph to 40 mph, though locally windier
spots, such as KSFO and the higher terrain could see gusts to 50
mph or higher. A secondary, cooler vort wave will drive a second
pulse of showers later Friday into early Saturday that could lower
snow levels to 2500 ft and bring light accumulations to higher
peaks.
New storm total rain amounts are roughly as follows:
Bay Area Coastal ranges: 0.25 - 0.50"
Interior North Bay/East Bay: 0.01 - 0.10"
San Francisco Bayshore: 0.10 - 0.25"
Central Coast Shoreline: 0.15 - 0.35"
Interior Central Coast: 0.10 - 0.20"
Santa Lucias/Big Sur: 0.35 - 0.80"
&&
.AVIATION...as of 9:28 PM PST Wednesday...For the 06Z TAFs. Patchy
fog and low clouds /LIFR-IFR/ along the immediate coastal Bay Area
otherwise it's VFR. Gradual cooling commences through Thursday night
with a low pressure trough arriving from the west. The lower level
temperature inversion will weaken and lift overnight into Thursday,
showers developing Thursday.
Vicinity of KSFO...VFR, showers Thursday. West wind near 10 knots,
decreasing to light and variable wind tonight. West to northwest
wind 10 to 15 knots Thursday.
KSFO Bridge Approach...
Monterey Bay...VFR, winds light and variable tonight and Thursday
morning. Showers developing Thursday and Thursday night.
&&
.MARINE...as of 8:31 PM PST Wednesday...A cold front will cross
the waters on Thursday with near gale to gale conditions in its
wake. Look for steeps seas Thursday through Friday. Meanwhile a
moderate period swell will slowly subside in the waters, while a
longer period swell will build late in the week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...NONE.
&&
PUBLIC FORECAST: DRP/SPM
AVIATION: Canepa
MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:22 PM PST | Gale Warning | MTR | 3 days | |
| Mar 2, 8:22 PM PST | Small Craft Advisory | MTR | 25 hr | |
| Mar 2, 8:22 PM PST | Small Craft Advisory | MTR | 43 hr | |
| Mar 3, 7:20 AM PST | Special Weather Statement | MTR | Contra Costa | 25 min |
| Mar 3, 8:17 AM PST | Special Weather Statement | MTR | Alameda, Contra Costa | 58 min |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.